Alert archive / Mississippi / Special Weather Statements in 2014

Special Weather Statement, NWS Jackson, MS

August 7, 2014Neshoba County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 7, 2014, 3:04 PM CDT for Neshoba County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2014, 3:04 PM CDT (20:04 UTC)
Expired
Aug 7, 2014, 3:35 PM CDT
In force
31 min
Issued by
NWS Jackson, MS

County Neshoba County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 119 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1826 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1826 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

470 
WWUS84 KJAN 072004
SPSJAN
MSZ045-046-072035-
NESHOBA MS-KEMPER MS-
304 PM CDT THU AUG 7 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT THU AUG 7 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF FORESTDALE AT 304
PM CDT...MOVING EAST AT 15 MPH.

PEOPLE IN NORTHWESTERN KEMPER AND EASTERN NESHOBA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3292 8877 3270 8870 3265 8904 3282 8909
TIME...MOT...LOC 2004Z 255DEG 13KT 3275 8899

$$

JC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 11:06 AM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Aug 7, 11:06 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1106 AM CDT THU AUG 7 2014

.UPDATE...INCREASED POPS ACROSS DELTA AND HWY 82 CORRIDOR AND A TIER
OF COUNTIES JUST NORTH OF I-20 CORRIDOR. BUMPED UP HIGH TEMPS 1-2F
IN SOME LOCALS DUE TO HOURLY TRENDS AND 12Z RAOB SUPPORT. UPDATED
GRAPHICS WILL BE POSTED SOON.

.DISCUSSION...A S/WV TROUGH NOTED IN WATER VAPOR CHANNELS MOVING
ACROSS OZARKS AND MID MISSISSIPPI VALLEY THIS MORNING IS AIDING A
NOW SLOWLY DECAYING MCS OVER AR. HOWEVER, AS MENTIONED IN THE
PREVIOUS DISCUSSION, OUTFLOW BOUNDARIES COMBINED WITH RAPID HEATING
TODAY /SBCAPE REACHING NEAR 3500 J/KG/ AND THE RESIDUAL LIFT FROM
THE TROUGH WILL RESULT IN DECENT RAIN AND TSTORM COVERAGE FOR SE AR
AND NORTH MS. PER HI-RES MODEL RUNS, HAVE BOOSTED POPS A BIT MORE
FOR THE DELTA AND HWY 82 CORRIDOR. THIS ACTIVITY SHOULD INITIATE
NEXT 1-2 HOURS AS CONVECTIVE TEMPS GET REACHED IN THE LOW 90S. STILL
FEEL THAT ACTIVITY WILL BE ISOLATED ENOUGH TO ALLOW FOR GOOD WARM UP
INTO THE MID 90S FOR MANY PLACES BEFORE COOLING BACK DOWN FROM RAIN. SOME
STORMS COULD BE ON THE STRONG SIDE WITH VERY LOCALIZED PEA HAIL AND
40 MPH WIND GUSTS BUT LAPSE RATES OF 25-26C MAY HINDER MORE POTENT
UPDRAFTS. EXPECT MOST ACTIVITY TO DISSIPATE THROUGH THE MID TO LATE
EVENING BUT SOME COULD LINGER IN NORTH MS AS A WEAK TROUGH REMAINS
CLOSE BY.

TEXT UPDATES ARE OUT AND AN UPDATED AVIATION DISCUSSION CAN BE FOUND
DIRECTLY BELOW. /ALLEN/

&&

.AVIATION...FOCUS FOR THE 18-00Z PERIOD WILL BE ON THE SCT
SHRA/TSRA. TIMING ACTIVITY AT TAF SITES WILL BE TOUGH BUT BASED OFF
MIDDAY TRENDS...TIMING WILL BE ADJUSTED ACCORDINGLY FOR CERTAIN
SITES. THE EVENING LOOKS GENERALLY QUIET WITH SOME SITES HAVING THE
POTENTIAL TO HAVE A PERIOD OF MVFR CONDITIONS BETWEEN 10-13Z. /CME/

&&

.PREV DISCUSSION... /ISSUED 444 AM CDT THU AUG 7 2014/

DISCUSSION...

TODAY THROUGH FRIDAY NIGHT...THE SOUTHERN EXTENT OF A SHORTWAVE
PUSHING INTO THE OHIO VALLEY TODAY WILL BRUSH ACROSS THE LOWER MS
VALLEY BY LATE IN THE DAY. THIS DISTURBANCE IS ALREADY RESPONSIBLE
FOR TRIGGERING OVERNIGHT MCS ACTIVITY DROPPING SOUTHEAST TOWARDS THE
OZARKS...BUT CONVECTION WILL LIKELY OUTRUN SUFFICIENT LOW LEVEL JET
TO PREVENT ITS DIRECT THREAT TO OUR REGION IN THE NEXT FEW HOURS.
HOWEVER...IT IS QUITE POSSIBLE OUTFLOW BOUNDARIES EMANATING AWAY FROM
THIS ACTIVITY (AND/OR REMNANT CONVECTIVE VORTICES ALOFT) WILL ENHANCE
THUNDERSTORM CHANCES COMING INTO ARKLAMISS DELTA ZONES AS EARLY AS
MIDDAY...AND CERTAINLY INTO THE AFTERNOON. FURTHER SOUTH...THE
ENCROACHMENT OF DEEP GULF MOISTURE WILL MANIFEST IN A WEAK NORTH-TO-
SOUTH-ORIENTED LOW LEVEL CONVERGENCE ZONE ACROSS THE HEART OF THE
REGION. TRENDS IN MOST HIRES AND TRADITIONAL SCOPE MODELS HAVE BEEN
TO INCREASE CONVECTIVE DEVELOPMENT ALONG THIS BOUNDARY...POTENTIALLY
AS EARLY AS NOON TO 1 PM. MAV POPS GENERALLY INCREASED TO EXPRESS
BETTER RAIN CHANCES THAN PERCEIVED PREVIOUSLY.

TONIGHT THERE IS SOME POTENTIAL THAT LINGERING CONVECTIVE BOUNDARIES
AND NEARNESS OF TURBULENT SIDE OF THE RIDGE COULD KEEP AT LEAST A
SLIGHT RISK OF THUNDERSTORMS GOING THROUGH THE NIGHT IN MY FAR
NORTHERN ZONES. FURTHER SOUTH ANTICIPATE ALL THUNDERSTORM TO BE MORE
TYPICALLY-DIURNAL AND THUS DONE IN THE EVENING. LOWS WILL BE IN THE
WARM AND MUGGY LOWER TO MID 70S.

FRIDAY SHOULD FEATURE A GREATER RIDGING INFLUENCE...BUT THE DIRTY
AND PERTURBED NORTH SIDE OF THE RIDGE WILL STILL NOT BE FAR REMOVED
FROM MY FAR NORTHERN ZONES. GREATER THERMAL CAPPING SHOULD WORK TO
LIMIT CONVECTION IN COMPARISON TO TODAY AND ALSO TO INCREASE
HUMIDITY THROUGH LIMITING DEPTH OF MIXING. BEST CHANCES OF RAIN WILL
BE ALONG THE HIGHWAY 82 CORRIDOR NEAR THE GOLDEN TRIANGLE AT THE
SOUTHERN FRINGE OF BETTER THUNDERSTORM COVERAGE ASSOCIATED WITH
WESTERLIES ABOVE THE MID-SOUTH REGION. IT IS NOT OUT OF THE QUESTION
THIS ACTIVITY COULD SAG A LITTLE FURTHER INTO NORTHERN ZONES FRIDAY
NIGHT. TEMPERATURES SHOULD MAINLY PEAK IN THE MID 90S WITH
OPPRESSIVE HUMIDITY BRINGING PEAK HEAT INDEX VALUES CLOSE TO 105
DEGREES.

A FEW STRONG STORMS (AND EVEN A STRAY SEVERE STORM) ARE POSSIBLE
THROUGH THE SHORT TERM BUT THERE IS NOT ENOUGH RISK OF SEVERE
ACTIVITY OR HEAVY RAINFALL TO INCLUDE A CONVECTIVE MENTION IN THE
HWO THROUGH FRIDAY NIGHT. INHERITED LIMITED HEAT FOR TODAY AND
FRIDAY DUE TO HEAT INDEX VALUES PEAKING NEAR 105 DEGREES. IT APPEARS
CLOUDS AND CONVECTION TODAY MAY KEEP HEAT DOWN TODAY BUT KEEPING
MENTION OF HEAT THREAT FOR FRIDAY IS DEFINITELY VALID. /BB/

SATURDAY THROUGH WEDNESDAY...

GLOBAL MODEL CONSENSUS OUTPUT HAS THE SUBTROPICAL RIDGE ANCHORED OVER
THE ARKLAMISS AS WE GO INTO THE WEEKEND. A HOT LOW LEVEL THERMAL
RIDGE WITH H850 TEMPS 20-22 DEG C SHOULD SUPPORT SOME OF THE HOTTEST
HEAT INDICES OBSERVED SO FAR THIS SUMMER...HOWEVER SLIGHT
DIFFERENCES IN THE RIDGE POSITION BRING UNCERTAINTY REGARDING THE
CONVECTIVE PATTERN WITH THE ECWMF KEEPING GREATER THUNDERSTORM
POTENTIAL CONFINED TO NORTHEAST PORTIONS OF THE ARKLAMISS WHILE THE
GFS/GEFS WEAKEN THE RIDGE JUST ENOUGH TO ALLOW MUCH OF THE AREA TO
HAVE A RISK FOR CONVECTIVE RAINFALL. GIVEN THE STRENGTH OF THE
RIDGE...WILL LEAN TOWARD MORE OF A GRADIENT IN THE POP FIELDS PER THE
ECMWF MOS.

AS WE GO THROUGH EARLY INTO MID NEXT WEEK...INDICATIONS ARE THAT THE
PATTERN WILL BECOME MORE AMPLIFIED WITH NORTHWEST FLOW BRINGING AN
INCREASE IN CONVECTIVE CHANCES. IN THE CASE OF THE GFS...THERMODYNAMIC
PROFILES SOUTH OF THE COLD FRONT COULD BE PRETTY IMPRESSIVE FOR
GETTING INTENSE CONVECTION TUESDAY WITH THE H850 THETAE RIDGE AXIS
ASSOC WITH THE THERMAL RIDGE MAXING OUT NEAR 352 DEG K WHILE VERTICAL
TOTALS APPROACH 30. WILL NEED TO MONITOR THIS TIME PERIOD FOR
POTENTIAL STRONG/SEVERE STORMS. FORECAST CONFIDENCE IS LOW CONCERNING
HOW FAR SOUTH THE FRONT WILL PUSH GOING INTO MID WEEK...BUT THERE MAY
BE A PERIOD OF DRIER AND LESS HOT WEATHER. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       95  73  95  74 /  33  15  15  13
MERIDIAN      97  71  96  72 /  33  16  22  17
VICKSBURG     94  73  95  73 /  33  13  12  12
HATTIESBURG   95  74  96  74 /  32  14  19  10
NATCHEZ       92  73  93  73 /  24  12  17  10
GREENVILLE    94  75  96  74 /  39  27  22  25
GREENWOOD     95  73  95  74 /  38  31  26  27

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

ALLEN/CME/BB/EC
Hazardous weather outlook, Aug 7, 2:34 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CDT THU AUG 7 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
234 PM CDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

EXCESSIVE HEAT
RISK...LIMITED
TIMING...FRIDAY

HEAT INDEX VALUES WILL PEAK IN THE 100 TO 105 DEGREE RANGE IN THE
MIDDAY TO AFTERNOON HOURS. STAYING HYDRATED AND TAKING FREQUENT
BREAKS IS ADVISED IF WORKING OUTSIDE DURING THESE CONDITIONS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105 DEGREES
FOR THE ENTIRE OUTLOOK AREA FRIDAY NIGHT THROUGH SUNDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

CME

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115
 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105
 DEGREES FOR 5 CONSECUTIVE DAYS.
HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT
 INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE
 DAYS.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES OR MAXIMUM HEAT
 INDEX GREATER THAN OR EQUAL TO 100 DEGREES FOR 4 CONSECUTIVE
 DAYS.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE
 DAYS.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 7, 2:28 PM CDT, 36 minutes before
MSZ033-039-072000-
OKTIBBEHA MS-NOXUBEE MS-
228 PM CDT THU AUG 7 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CDT THU AUG 7 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTH OF OKTOC AT 228 PM
CDT...MOVING NORTHEAST AT 10 MPH.

PEOPLE IN NORTHWESTERN NOXUBEE AND SOUTHEASTERN OKTIBBEHA COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3315 8876 3322 8882 3328 8882 3328 8887
      3329 8888 3346 8878 3340 8867 3329 8867
      3328 8861
TIME...MOT...LOC 1928Z 212DEG 7KT 3325 8878

JC
Special weather statement, Aug 7, 2:44 PM CDT, 20 minutes before
MSZ030-072025-
CLAY MS-
244 PM CDT THU AUG 7 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CDT THU AUG 7 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF MONTPELIER AT 245
PM CDT...MOVING NORTHEAST AT 15 MPH.

PEOPLE IN WESTERN CLAY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3380 8871 3369 8871 3368 8869 3357 8867
      3357 8892 3371 8901 3382 8885 3381 8872
TIME...MOT...LOC 1945Z 238DEG 14KT 3369 8888

JC
Special weather statement, Aug 7, 3:04 PM CDT, 0 minutes before
MSZ045-046-072035-
NESHOBA MS-KEMPER MS-
304 PM CDT THU AUG 7 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT THU AUG 7 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF FORESTDALE AT 304
PM CDT...MOVING EAST AT 15 MPH.

PEOPLE IN NORTHWESTERN KEMPER AND EASTERN NESHOBA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3292 8877 3270 8870 3265 8904 3282 8909
TIME...MOT...LOC 2004Z 255DEG 13KT 3275 8899

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:28 AM CDTSpecial Weather StatementJANLincoln42 min
Aug 7, 2:28 PM CDTSpecial Weather StatementJANOktibbeha32 min
Aug 7, 2:44 PM CDTSpecial Weather StatementJANClay41 min
Aug 7, 2:47 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha43 min
Aug 7, 3:19 PM CDTSpecial Weather StatementJANLowndes41 min
Aug 7, 3:39 PM CDTSpecial Weather StatementJANKemper31 min
Aug 7, 4:19 PM CDTSpecial Weather StatementJANLauderdale31 min
Aug 7, 5:09 PM CDTSpecial Weather StatementJANClarke31 min
Aug 7, 5:21 PM CDTSpecial Weather StatementJANJasper29 min
Aug 7, 6:02 PM CDTSevere Thunderstorm WarningJANSmith43 min
Aug 7, 6:31 PM CDTSpecial Weather StatementJANCovington29 min

Nearby

Special Weather Statements in Mississippi, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.